MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the device was difficult to open.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the metal flange on the device jaw was broken.There was no missing piece on the broken jaw.Visual inspection also found the device welding was damaged.Investigation found that the jaws of the device could not open or close when the handle latch was retracted.The metal flange that pulls the inner tube to open the jaw was broken.The tube is made of stainless steel and should not break without exerting excessive force or abuse.The device could not be activated due to the condition of the damaged jaw.The damage to the metal flange and broken weld on the device is consistent with a device that has been subjected to reprocessing or multiple uses.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) warns: this product is designed as a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses could potentially impact the structure and components of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7694346
Report Number1717344-2018-00934
Device Sequence Number2771049
Product Code GEI
UDI-Device Identifier20884524002290
UDI-Public20884524002290
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50160222X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/14/2018
08/08/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/30/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1